Narrow Results Clear All
- Communication Improvement 2
- Education and Training
- Error Reporting and Analysis 1
- Human Factors Engineering 3
- Legal and Policy Approaches 2
- Logistical Approaches 1
- Policies and Operations 1
- Quality Improvement Strategies 1
- Technologic Approaches 3
Search results for "Latent Errors"
Santell JP. Drug Topics (Health-System Edition). May 22, 2006.
This article reports on errors involving neuromuscular blocking agents (NMBAs) that were reported to Medmarx database, what factors contributed to those errors, and what can be done to minimize their occurrence.
ISMP Medication Safety Alert! Acute Care Edition. November 1, 2018;23:1-5. November 15, 2018;23:1-5.
Errors in the administration of intravenous medications can result in patient harm. This set of articles discusses the results of a nationwide IV push medication survey. The first article reviews unsafe practices in care delivery as defined by inpatient clinicians. The second article recommends ways to improve practice such as assessment of current practices, use of prefilled syringes, and heightened attention to effective labeling.
ISMP Medication Safety Alert! Acute Care Edition. June 5, 2014;19:1-2,4-5.
Written numbers and letters that look alike can contribute to miscommunication in a variety of settings. This newsletter article provides examples of this issue in medication administration, discusses factors that increase risks, and recommends tactics to avoid confusion.
Wrong-patient medication errors: an analysis of event reports in Pennsylvania and strategies for prevention.
Yang A, Grissinger M. PA-PSRS Patient Saf Advis. June 2013;10:41-49.
PA-PSRS Patient Saf Advis. September 2008;5:75-80.
This article analyzed reports of medication errors due to patient allergies and found that lack of patient or drug information contributed to many of these errors.
ISMP Medication Safety Alert! Acute Care Edition. July 3, 2008;13:1-3.
This article reports on the potentially fatal error of administering epidural medications intravenously and provides guidelines to safeguard against such epidural–IV route mix-ups.
ISMP Medication Safety Alert! Acute Care Edition. September 6, 2007;12:1-4.
This article analyzes a lethal error involving TPN (total parenteral nutrition), in which dosing and compounding were based on incorrect order entry, and provides recommendations to prevent similar errors.